Alert archive / Texas / Heat Advisories in 2016
Heat Advisory 2, NWS Brownsville, TX
NWS Brownsville, TX issued this heat advisory at Jul 4, 2016, 8:01 AM CDT for 8 counties in Texas. It took effect at Jul 4, 2016, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2016, 8:01 AM CDT (13:01 UTC)
- In effect from
- Jul 4, 2016, 12:00 PM CDT
- Expired
- Jul 4, 2016, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 1.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1151 J/kg
- Mixed-layer CIN
- -324 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691 WWUS74 KBRO 041301 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 801 AM CDT MON JUL 4 2016 ...HOT CONDITIONS WILL CONTINUE ACROSS ALL PORTIONS OF THE RANCHLANDS AND RIO GRANDE VALLEY THROUGH EARLY EVENING ON THIS INDEPENDENCE DAY... .A STRONG RIDGE OF HIGH PRESSURE ALOFT WILL CAUSE HOT AFTERNOON TEMPERATURES. THESE HOT TEMPERATURES...COMBINED WITH HUMID CONDITIONS...WILL LEAD TO ELEVATED HEAT INDEX VALUES ACROSS MUCH OF DEEP SOUTH TEXAS. TXZ248>257-042115- /O.CAN.KBRO.HT.Y.0001.000000T0000Z-160705T0000Z/ /O.NEW.KBRO.HT.Y.0002.160704T1700Z-160705T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 801 AM CDT MON JUL 4 2016 ...HEAT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TEMPERATURE...HEAT INDEX VALUES OF 110 TO 115 DEGREES. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT STROKE...HEAT CRAMPS...AND HEAT EXHAUSTION WILL BE POSSIBLE WITH PROLONGED EXPOSURE TO THE HOT CONDITIONS WITHOUT PROPER REST AND HYDRATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED WHEN THE HEAT INDEX...A MEASURE OF HOW IT FEELS WHEN TEMPERATURE AND HUMIDITY ARE COMBINED...EQUALS OR EXCEEDS 111 FOR 2 HOURS OR MORE DURING THE DAY...AND OBSERVED NIGHTTIME TEMPERATURES REMAIN 75 DEGREES OR ABOVE...FOR TWO CONSECUTIVE DAYS OR MORE. TAKE EXTRA PRECAUTIONS WHEN WORKING OR SPENDING TIME OUTDOORS. PROLONGED EXPOSURE TO HIGH TEMPERATURE COMBINED WITH PHYSICAL ACTIVITY COULD CAUSE HEAT EXHAUSTION AND EVEN HEAT STROKE. WHEN OUTDOORS...WEAR LIGHTWEIGHT... LIGHT-COLORED CLOTHING... AS IT REFLECTS HEAT AND SUNLIGHT AND HELPS YOUR BODY STAY COOLER. DRINK PLENTY OF LIQUIDS... PREFERABLY WATER... EVEN IF YOU DO NOT FEEL THIRSTY. AVOID ALCOHOLIC BEVERAGES. TRY TO GET OUT OF THE HEAT FOR A FEW HOURS EACH DAY AND INTO AN AIR CONDITIONED PLACE OR SWIMMING POOL. REMEMBER...THE ELDERLY... THE VERY YOUNG... THE SICK... AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION OR MOVED INDOORS. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. HEAT KILLS! NEVER LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES.. TEMPERATURES CAN BECOME LETHAL IN MINUTES...RISING ABOVE 130 DEGREES. && $$ 53/69
2 follow-up statements
486 WWUS74 KBRO 042049 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 349 PM CDT MON JUL 4 2016 ...DANGEROUS HEAT TO CONTINUE THROUGH THE NEXT FEW HOURS... .A STRONG RIDGE OF HIGH PRESSURE ALOFT WILL CAUSE HOT AFTERNOON TEMPERATURES TO PERSIST. THESE HOT TEMPERATURES...COMBINED WITH HUMID CONDITIONS...WILL LEAD TO ELEVATED HEAT INDEX VALUES ACROSS ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY TXZ248>257-050000- /O.CON.KBRO.HT.Y.0002.000000T0000Z-160705T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 349 PM CDT MON JUL 4 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURE...HEAT INDEX VALUES OF 110 TO 115 DEGREES. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT STROKE...HEAT CRAMPS...AND HEAT EXHAUSTION WILL BE POSSIBLE WITH PROLONGED EXPOSURE TO THE HOT CONDITIONS WITHOUT PROPER REST AND HYDRATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED WHEN THE HEAT INDEX...A MEASURE OF HOW IT FEELS WHEN TEMPERATURE AND HUMIDITY ARE COMBINED...EQUALS OR EXCEEDS 111 FOR 2 HOURS OR MORE DURING THE DAY...AND OBSERVED NIGHTTIME TEMPERATURES REMAIN 75 DEGREES OR ABOVE...FOR TWO CONSECUTIVE DAYS OR MORE. TAKE EXTRA PRECAUTIONS WHEN WORKING OR SPENDING TIME OUTDOORS. PROLONGED EXPOSURE TO HIGH TEMPERATURE COMBINED WITH PHYSICAL ACTIVITY COULD CAUSE HEAT EXHAUSTION AND EVEN HEAT STROKE. WHEN OUTDOORS...WEAR LIGHTWEIGHT... LIGHT-COLORED CLOTHING... AS IT REFLECTS HEAT AND SUNLIGHT AND HELPS YOUR BODY STAY COOLER. DRINK PLENTY OF LIQUIDS... PREFERABLY WATER... EVEN IF YOU DO NOT FEEL THIRSTY. AVOID ALCOHOLIC BEVERAGES. TRY TO GET OUT OF THE HEAT FOR A FEW HOURS EACH DAY AND INTO AN AIR CONDITIONED PLACE OR SWIMMING POOL. REMEMBER...THE ELDERLY... THE VERY YOUNG... THE SICK... AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION OR MOVED INDOORS. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. HEAT KILLS! NEVER LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES.. TEMPERATURES CAN BECOME LETHAL IN MINUTES...RISING ABOVE 130 DEGREES. && $$
847 WWUS74 KBRO 050017 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 717 PM CDT MON JUL 4 2016 ...TEMPERATURES BEGINNING TO COOL... .SURFACE OBSERVATIONS INDICATE THAT TEMPERATURES HAVE STARTED TO DECREASE ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY...AND THE HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING HAS BEEN ALLOWED TO EXPIRE. TXZ248>257-050130- /O.EXP.KBRO.HT.Y.0002.000000T0000Z-160705T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 717 PM CDT MON JUL 4 2016 ...HEAT ADVISORY HAS EXPIRED... ALTHOUGH TEMPERATURES ARE COOLING AND THE HEAT ADVISORY IS NO LONGER IN EFFECT...VERY WARM TEMPERATURES WILL CONTINUE THROUGH THE OVERNIGHT HOURS. ANOTHER HEAT ADVISORY MAY BE ISSUED FOR ALL OR PORTIONS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY ON TUESDAY. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this heat advisory went out at Jul 4, 6:44 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 4, 6:44 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
644 AM CDT MON JUL 4 2016
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Gusty SSE winds have already picked up at KMFE this
morning and do expect that trend to follow at KBRO and KHRL in the
next couple of hours. Have removed mention of wind shear as the
mixing down of high winds is already occurring. Through the TAF
period VRF conditions will prevail. Sustained winds this afternoon
will be from the SSE at 16 to 23 KTs and gust to around 30 KTs.
&&
.PREV DISCUSSION... /issued 452 AM CDT MON JUL 4 2016/
SHORT TERM (Today through Tuesday): There have been no
wholesale changes made to the forecast. Strong high pressure
ridging aloft remains in control of the weather for region. With
the high pressure comes rain free conditions...and above normal
temperatures. Afternoon temperatures will continue to range from
the lower 90s along the coast to near 106 degrees in the upper RGV
and Ranchlands. What will be of concern are the higher heat
indices expected for Monday and Tuesday afternoon. Values will
easily reach 105 to 110 degrees...with some locations nearing 115
degrees and a Heat Advisory will be needed. The potential for high
heat index values will noted on Tuesday as well.
Meanwhile...strong gusty SSE winds will also be noted due to the
strong pressure gradient between the high pressure over the Gulf and
storm systems over the Central and Southern plains. Winds will
remain elevated through the period. These is a increased threat for
rip currents along the area beaches as well.
LONG TERM (Tuesday Night through Sunday): The 500 mb ridging will
remain entrenched over the Gulf Coast states and the Gulf of
Mexico throughout much of this upcoming work week which will
maintain generally rain free and hot conditions across the RGV. As
next weekend approaches both the ECMWF and the GFS hint at some
weakness in the ridge axis forming up over Texas next Sat/Sun.
This may destabilize the atms a bit over the region allowing a
slightly better conv chc for the weekend. However deep layer
moisture remains relatively limited in the weakness in the ridge
axis so do not expect a huge increase in the conv potential.
With the 500 mb ridge in place over the region expect temps to
remain pretty near to status quo through at least Friday. As the
ridge axis weakens a bit this weekend the high temps may drop a
few degree as the subsidence decreases a bit. Temp guidance from
both the ECMWF and GFS are in pretty close agreement. Will go a
slightly above guidance especially over the western counties
mainly due to persistence. The 500 mb fields from both the GFS and
ECMWF are in good agreement in the placement and strength of the
500 mb ridge through around Thurs. Both models then develop the
weakness in the ridge axis for the weekend with the main
difference being the placement of the weakness in the ridging. The
ECMWF places the the weakness further west versus the GFS. Overall
confidence in the forecast wording is above average this morning.
MARINE: (Independence Day through Tuesday): High pressure over
Gulf and low pressure systems over the inland Plains state...with
generate moderate winds of up to 23 KTS on the Laguna Madre and
Coastal waters through this evening. While choppy conditions will
be noted in the bay...more moderate seas of 4 to 6 feet can be
expected can be expected out to 60 NM. AS such...Small Craft
Advisories will be posted through the evening hours.
Tuesday night through Friday night...500 mb troffing prevailing
over the western and Rocky Mountain states will maintain a pretty
strong surface low pressure system over the south central plains.
This surface low pressure system will interact with surface
ridging over the Gulf of Mexico and the western Atlantic
maintaining a moderate to strong south to southeast wind over the
lower Texas Bay and Gulf waters. Expect SCEC/marginal SCA
conditions to persist through the end of the week.
&&
.BRO Watches/Warnings/Advisories...
TX...Heat Advisory until 7 PM CDT this evening for TXZ248>257.
High Rip Current Risk through this evening for TXZ251-256-257.
GM...Small Craft Advisory for winds until 7 PM CDT this evening for
GMZ130-132-135.
Small Craft Advisory until 7 PM CDT this evening for GMZ150-155-
170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
99/99Hazardous weather outlook, Jul 4, 5:24 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 524 AM CDT MON JUL 4 2016 TXZ248>257-051030- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 524 AM CDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE THREAT FOR RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. HEAT INDEX VALUES FROM 110 TO 115 DEGREES ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ELEVATED THREAT FOR RIP CURRENTS IS LIKELY ALONG AREA BEACHES THROUGH THE ENTIRE PERIOD. HEAT INDEX VALUES FROM 110 TO 115 DEGREES ARE EXPECTED ONCE AGAIN ON TUESDAY DURING THE AFTERNOON AND EARLY EVENING HOURS. IT IS LIKELY THAT ELEVATED HEAT INDICES WILL BE POSSIBLE THROUGH THE ENTIRE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-051030- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 524 AM CDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LAGUNA MADRE AND THE GULF OF MEXICO WATERS FROM 0 TO 60 NAUTICAL MILES OFFSHORE THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:37 AM CDT | Small Craft Advisory for Winds | BRO | 17 hr | |
| Jul 4, 5:11 AM CDT | Heat Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.